Week 13Hep C 1A and my ankles are very itchy now where i wear socks . My skin gettin very dry there, cant stand at night! What a good lotion to put on! Pretty sure it from the ribovin (1200 mg) not the pegasys, but itches so bad feals like chiggers! Drink plenty water but guess im still gettin dehidrated! Sure hope someone has good sujestion! THANKS
After you take a shower or bath, very quickly after you get out pat (dont rub) yourself dry with a soft towel, including your ankles. Then slather a good moisturizing cream like Gold Bond Triple medicated over the dry parts to seal in the trapped moisture within your skin. Apply the lotion to your ankles at least twice a day consistently every day. It will almost certainly help the situation, if not clear it up altogether. And if it isn't working, go to a dermatologist and have them prescribe something stronger for you. They can definitely provide relief for a small localized rash like that very effectively/reliably. It's not necessary to needlessly suffer, there is relief available, ergo --> git 'r dun. (sorry, I know that was retarded)
I'd forgo the Gold Bond and try something a milder moisturizer first such as OTC Cetaphil Creme. When my skin was very volcanic this was about the only moisturizer I could tolerate -- even milder than Cetaphil Lotion.
Also, try only wearing white cotton socks washed with mild, a non-perfumed detergent or soap like Woolite and no bleach. Change them at least once a day, twice if possible or even more.
If white won't work, at least try all cotton. For whatever reason the riba and peg makes us suspectible to all kinds of skin issues, including contact dermatitis which synthetic socks (and clothing) can cause. Wool is another common irritant. Silk btw is a good substitute for cotton, and in fact for much of treatment I wore a silk longsleeve/longjohns under all my clothes.
The area under my socks were one of the first to get irritated. Hopefully this will not be a harbinger of more skin stuff to come, but as Mre said, if things get any worse see a good dermatologist right away. In fact, now might be a good time to ask for a referral, so if you need a derm, the process will be started.
I too am on week 13 and starting with the skin issues. Last week had a funky rash on my neck and chest but that went away so far. But boy I do itch. I use stuff all the time and skin feels pretty good, yet I itch, itch, itch, itch, drive ya crazy.
Best of luck to you!
The only stuff that worked for me for the ribarash was the Gold Bond Triple Threat Anti Itch Medicated in the Green Bottle and Red Top.
I had the rash VERY BAD and couldn't make it go away. Once I started using THIS particular lotion (it's thicker than most and stays on better) a few times a day...the rash and itch went away completely within three days.
So I stopped using it and the rash came right back. Once I started using it again within three days it was completely gone.
The itch is especially worse in the winter because our skin can dehydrate even MORE then. Keep as covered up with moisturizer as you can (several times a day!!!) and that will help a LOT.
I got my rash in week 13. Starrted scratching my left leg and it got worse and worse before the bell went off. I had read about this enough, but it didn't sink in right away. I did more research, and even call the Schering "Be in Charge" nurse.
Lots of more water, moisturizer (the Schering nurse recommended the oatmeal base ones, without alcohol. Many have used "Aveeno" brand "Skin Relief Moisturizing Lotion", so I put it on morning and night and it stopped the itching. (It does contain alcohol though). Another good moisturizer is "Neutrogena Norwegian Formula-Soothin Relief Anti-Itch Moisturizer".
Some get the rash bad, and all over. There are presciptions available to control the itching (Alegra and clobex, Hydroxyzine ATARAX) are some. Other treatments include:
Desoximetasone cream (.05%)
I stopped with the Aveeno because it fixed my problem, but is you need more you can research these meds and along with your doc, determine the course of action. Half of these are by prescription only.
Good suggestions here! It looks like 'riba rash' may be several different skin conditions. Some TX'ers get it really bad, others get it mild, and everything in between.
If the suggestions here don't work for you, then go see a dermatologist if you can. There is no need to suffer [and suffer you will]if its something a dermatologist can diagnose and clear up easily.
I had rash and itch that prevented sleep and drove me near crazy every day. Skin was torn & bleeding. Dermo diagnosed it as atopical dermatitis, prescribed some meds, and it was completely cleared in just over a week. Not saying this will work for you, but go see a dermo in case it will!
You know I slowed down with the moisturizing in some places recently and now that it's cold again in NY...guess what? My OWN rash is back.
It just goes to show..........I'm so good at GIVING advice and too lazy to take my OWN!
Anyway - the gold is probably the same as the green but the green I think has menthol or something like it to help numb the itching (I think it makes me smell like an old lady but OH WELL I cover it up with Chanel #5 and I must smell ATROCIOUS!)
Just make sure you CONSTANTLY apply - that is truly the biggest help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.